Alert archive / Nevada / Lake Wind Advisories in 2007
Lake Wind Advisory 13, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Sep 29, 2007, 2:42 PM PDT for 4 counties in California; 5 counties in Nevada. It took effect at Sep 30, 2007, 11:00 AM PDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2007, 2:42 PM PDT (21:42 UTC)
- In effect from
- Sep 30, 2007, 11:00 AM PDT
- Expired
- Oct 1, 2007, 10:00 AM PDT
- In force
- 23 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 292142 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 242 PM PDT SAT SEP 29 2007 CAZ072-NVZ002-004-301300- /O.NEW.KREV.LW.Y.0013.070930T2100Z-071001T0500Z/ GREATER LAKE TAHOE AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY 242 PM PDT SAT SEP 29 2007 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 10 PM PDT SUNDAY. LOW PRESSURE AND A COLD FRONT WILL APPROACH NORTHERN CALIFORNIA AND NORTHWEST NEVADA ON SUNDAY. AHEAD OF THE FRONT SOUTHWEST WINDS WINDS OF 10 TO 20 MPH WITH 30 TO 35 MPH GUSTS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS SUNDAY AFTERNOON THROUGH SUNDAY EVENING. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ BRONG HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 WWUS75 KREV 301020 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 320 AM PDT SUN SEP 30 2007 CAZ072-NVZ002-004-302300- /O.EXT.KREV.LW.Y.0013.070930T1800Z-071001T0500Z/ GREATER LAKE TAHOE AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY 320 AM PDT SUN SEP 30 2007 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING... THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING. LOW PRESSURE AND A COLD FRONT WILL APPROACH NORTHERN CALIFORNIA AND NORTHWEST NEVADA TODAY. AHEAD OF THE FRONT SOUTHWEST WINDS WINDS OF 10 TO 20 MPH WITH 30 TO 35 MPH GUSTS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS LATE SUNDAY MORNING THROUGH SUNDAY EVENING. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ HOON HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 302139 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 239 PM PDT SUN SEP 30 2007 CAZ072-NVZ002-004-011200- /O.EXT.KREV.LW.Y.0013.000000T0000Z-071001T1200Z/ GREATER LAKE TAHOE AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY 239 PM PDT SUN SEP 30 2007 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT MONDAY. A COLD FRONT WILL MOVE THROUGH NORTHERN CALIFORNIA TONIGHT AND PASS INTO NORTHWEST NEVADA MONDAY MORNING. AHEAD OF THE FRONT SOUTHWEST WINDS OF 15 TO 25 MPH WITH 30 TO 40 MPH GUSTS WILL CAUSE ROUGH CHOP ON LAKE TAHOE AND PYRAMID LAKE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS THROUGH TONIGHT. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 010939 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 239 AM PDT MON OCT 1 2007 CAZ072-NVZ002-004-011700- /O.EXT.KREV.LW.Y.0013.000000T0000Z-071001T1700Z/ GREATER LAKE TAHOE AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY 239 AM PDT MON OCT 1 2007 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PDT THIS MORNING... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PDT THIS MORNING. A COLD FRONT WILL MOVE THROUGH NORTHERN CALIFORNIA THIS MORNING AND PASS INTO NORTHWEST NEVADA BY EARLY THIS AFTERNOON. AHEAD OF THE FRONT SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 40 TO 45 MPH GUSTS WILL CAUSE ROUGH CHOP ON LAKE TAHOE AND PYRAMID LAKE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS THROUGH LATE THIS MORNING. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 011703 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1003 AM PDT MON OCT 1 2007 CAZ072-NVZ002-004-011815- /O.EXP.KREV.LW.Y.0013.000000T0000Z-071001T1700Z/ GREATER LAKE TAHOE AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY 1003 AM PDT MON OCT 1 2007 ...LAKE WIND ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING... THE LAKE WIND ADVISORY FOR LAKE TAHOE AND PYRAMID LAKE HAS EXPIRED AT 10 AM PDT THIS MORNING. BUOYS AND OBSERVATIONS ON AND NEAR LAKE TAHOE AND PYRAMID LAKE INDICATE THAT WINDS ARE DECREASING...WITH WEST WINDS AT 10 TO 20 MPH WITH LOCALLY HIGHER GUSTS EXPECTED TO DECREASE FURTHER BEFORE NOON. THEREFORE...THE LAKE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. LOCALLY CHOPPY CONDITIONS ARE STILL POSSIBLE BEFORE NOON AS WINDS CONTINUE TO DIMINISH...SO SMALL BOATS SHOULD EXERCISE CAUTION FOR THE REMAINDER OF THE MORNING. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Sep 29, 2:45 AM PDT, 11 hours 57 minutes earlier.
Area forecast discussion, Sep 29, 2:45 AM PDT, 11 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 245 AM PDT SAT SEP 29 2007 .SHORT TERM... QUICK MOVING FALL STORM IS MOVING OUT OF THE AREA THIS MORNING... WITH SOME SCATTERED RAIN AND SNOW SHOWERS STILL SOUTH OF I-80. SHOWERS WILL CONTINUE PUSHING SOUTH AND EAST THROUGH THE EARLY MORNING HOURS AND THEN MOVE OUT OF OUR AREA BY LATE THIS MORNING. SKIES WILL CLEAR OUT BY THE AFTERNOON...MAKING FOR A CRISP AND COOL FALL DAY. TEMPERATURES WILL BE MUCH COOLER ACROSS THE REGION TODAY... WITH HIGHS IN THE LOW 60S IN THE WESTERN NV VALLEYS AND ONLY MID 50S IN THE EASTERN SIERRA VALLEYS. AS RIDGING BUILDS BACK INTO THE REGION THIS AFTERNOON...AND WE GET SOME WARM AIR ADVECTION AHEAD OF OUR NEXT SYSTEM...TEMPERATURES WILL REBOUND SUNDAY ABOUT 10-15 DEGREES WARMER THAN TODAYS HIGHS. AS THIS NEXT SHORTWAVE APPROACHES NORTHERN CALIFORNIA ON SUNDAY... THIS WILL CAUSE A TIGHTENING OF THE PRESSURE GRADIENT AND MAKE FOR SOME WINDY CONDITIONS ACROSS THE REGION. THIS ROUND OF WINDS LOOKS TO BE JUST A BIT STRONGER THAN THE WINDS WE SAW YESTERDAY...WITH VALLEY GUSTS IN THE NEIGHBORHOOD OF 40-50 MPH. WE WERE PRETTY CLOSE TO WIND ADVISORY CRITERIA YESTERDAY...SO WE MAY SEE WIND STATEMENTS FOR SUNDAY. SUNDAY NIGHT INTO MONDAY...AS THE SYSTEM PUSHES ON SHORE TO NORTHERN CALIFORNIA WE WILL SEE SOME GOOD MOISTURE AND LIFT...WITH GOOD CHANCE OF SHOWERS ACROSS THE NORTHERN PORTIONS OF THE CWA...MAINLY NORTH OF I-80. INCREASED POPS ACROSS MOST OF THE CWA...WITH THE BEST CHANCES FOR PRECIP IN THE NORTHERN SIERRA IN LASSEN COUNTY. THIS SYSTEM DOES HAVE SOME COLD AIR ASSOCIATED WITH IT...ALTHOUGH SHOULD NOT BE AS COLD AS YESTERDAYS STORM. 00Z NAM LOOKS TO BE ABOUT 6 HOURS SLOWER THAN THE 00Z GFS... SO TIMING IS STILL A BIG QUESTION MARK. MORE DETAILS WILL BECOME CLEAR IN THE NEXT DAY...WITH TIMING AND SNOW LEVELS BEING OF MAIN CONCERN. HOON .LONG TERM...TUESDAY THROUGH FRIDAY... ECMWF HAS COME INTO BETTER AGREEMENT WITH OPERATIONAL GFS AND ENSEMBLES WITH OVERALL PATTERN EVOLUTION FROM TUE THROUGH FRI THIS FCST CYCLE...BUT SOME DIFFERENCES REMAIN. OPERATIONAL GFS AND ENSEMBLES GENERALLY TRY TO TRANSITION FROM FLAT UPPER LVL FLOW TO MORE AMPLIFIED PATTERN BY LATE WED INTO EARLY THU AS UPPER TROF DROPS OUT OF PAC NW ACROSS THE NRN GREAT BASIN. ECMWF IS NOT AS AGGRESSIVE WITH THIS TROF. CONSEQUENTLY GFS TRIES TO DROP PCPN FURTHER SOUTH THAN ECMWF FOR WED AND WED NIGHT. GFS IS ALSO MORE AGGRESSIVE WITH ANOTHER SHORT WAVE LATE FRI ONCE AGAIN DROPPING PCPN A BIT FURTHER SOUTH THAN ECMWF. GFS IS ALSO LOWERING SNOW LVLS MORE THAN ECMWF WITH THESE SHORT WAVES. FOR NOW PLAN TO USE A COMPROMISE BETWEEN THE MODEL GUIDANCE...ESPECIALLY FOR FRI TIME FRAME AS ENSEMBLES ARE IN LESS AGREEMENT WITH LATE FRI SHORT WAVE. GUIDANCE TEMPS WARM QUITE A BIT TUE AFTN AFTER A COOL START TO THE DAY THEN REMAIN WARM FOR WED. WITH OPERATIONAL GFS INDICATING MORE AMPLIFICATION OF SHORT WAVE LATE WED INTO THU IT IS ALSO PRODUCING GUIDANCE TEMPS THAT ARE COOLER FOR THU AND FRI. FOR NOW WILL NOT LOWER TEMPS AS MUCH AS INDICATED BY GUIDANCE AS THIS WOULD LEAD TO A SIG CHANGE IN GOING FORECAST AND THIS FAR OUT AM NOT INCLINED TO MAKE BIG CHANGES TO THE FORECAST...BUT WILL TREND SLIGHTLY COOLER FOR THU AND FRI MRNG. BUMPED POPS UP ACROSS FAR NRN SECTIONS...MAINLY NORTH OF I-80...FOR WED/WED NIGHT TIME FRAME AND THU NIGHT/FRI BUT STILL KEEP POPS IN SLIGHT CHANCE RANGE. MF && .AVIATION... OCNL IFR CIGS AND VSBYS...AROUND 1K FT FOR CIG AND 1 TO 2 MILES FOR VSBY...WILL HANG ON ACROSS HIER ELEVATIONS EARLY TODAY WITH LINGERING SNOW SHOWERS. AS COLD FRONT PUSHING TO THE SOUTHEAST CONDITIONS WILL IMPROVE THROUGH THE DAY BUT LOW LVL N OT NE FLOW SHOULD RESULT IN MVFR CIGS LINGERING INTO LATE MRNG AND ERLY AFTN. IN VALLEYS VFR CIGS SHOULD CONTINUE TODAY. WITH HIGH PRES BUILDING OVER THE AREA TONIGHT VFR CONDITIONS LIKELY ALL LOCATIONS THROUGH THE NIGHT. MF && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Nearby
Lake Wind Advisories in Nevada, 2007Lake Wind Advisories in California, 2007Every lake wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.